MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE FOR CHORDAE TENDINEAE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE FOR CHORDAE TENDINEAE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 3200A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.The following investigation is planned: reviewing of the manufacturing records.Engineering evaluation of the suture devices (currently in transit).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that a gore-tex® suture for chordae tendineae (4 devices) broke during tying of the knot during a tricuspid valve annuloplasty.There has been no consequences for the patient.
 
Additional Manufacturer Narrative
As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Manufacturing records were reviewed for suture lot 27697823 and cut thread component lot 27617058.The lots met all pre-release specifications, and no non-conformance's were noted during the time of manufacture.Each fiber lot is quality control tested for the knotted suture tensile strength characteristic.The knotted suture tensile strength test for the associated cut thread lot 27617058 was reviewed and was confirmed to meet all acceptance criteria.100% of devices undergo visual inspection at cutting and tactile inspection at loading and was confirmed to meet all acceptance criteria.The carton associated with lot# 27697823a, 3 unopened suture pouches from the generic lot (27697823), and 4 fiber fragments were returned to w.L.Gore for investigation.The engineering evaluation of the devices stated the following: the fiber fragments were imaged at both ends using scanning electron microscope (sem) imaging.The images do not indicate any obvious trauma to the fiber, nor any extreme necking near the break area.It is not possible to determine which end of the fiber is the broken end, and which end of the fiber was cut as part of the manufacturing process.The reported failure has been confirmed due to the returned fiber fragments.Based on the information available, no definitive root cause could be determined.Per gore-tex® suture instructions for use (ifu), possible adverse reactions associated with the use of any suture include, but are not limited to, tissue dehiscence, infection, localized inflammatory reaction, and transitory local irritation.Broken needles or damaged thread may result in extended or additional surgery or retained foreign bodies.In addition, the ifu precautions: when tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.Uneven tensioning of a well formed square knot may result in an unsecured knot.When the gore-tex® suture is properly tensioned and formed, standard surgical knotting techniques will produce a secure knot.Section d6a / d6b, added implant and explant dates.Section d8 / d9, h3 and h6: device was returned and evaluated.Added type of investigation code b01.Code b13 was inadvertently entered and should be removed.H6: updated medical device problem code to a0401, code a0501 was inadvertently entered.Updated investigation findings code to c19, code c21 is no longer applicable.Updated investigation conclusions code to d15 and d12, code d16 is no longer applicable.
 
Additional Manufacturer Narrative
H6: updated investigation findings code to c24, code c19 was inadvertently entered and should be removed.

Brand Name
GORE-TEX® SUTURE FOR CHORDAE TENDINEAE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19467227
Report Number3003910212-2024-01561
Device Sequence Number19684234
Product Code GAW
UDI-Device Identifier00733132602575
UDI-Public00733132602575
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3200A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/13/2024
07/16/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/04/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexUnknown